MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: preamendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ultrathane cope nephroureterostomy stent was selected for a drain exchange.One day after the exchange, the patient returned due to the hub separating from the catheter.The drain was replaced as a result of this event.No other adverse effects were reported for this incident.The exact date of event is unknown but the customer reported the event occurred within the past week or so from the manufacturer's aware date.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, as well as a functional test, visual inspection and dimensional verification of the returned device was conducted during the investigation.One locked 10.2fr mac-loc catheter was returned for evaluation in used and damaged condition.The device was returned in three pieces.The first piece consisted of the mac-loc hub, connector cap and a red stopcap.The second piece included approximately 2cm of catheter tubing starting with the flare and ending with a cut.The third piece was comprised of approximately 59cm of catheter tubing starting with a cut and ending with the distal pigtail curl.Biological matter was present on the device, and other than the cut, no additional surface damage was noted.Tug and twist tests revealed that the proximal assembly was secure.Upon removal of the connector cap, the suture string was found normal in the threads.The flare appeared lopsided and had a minor lip, but due to the compression of the flare within the cap and the potential for damage upon removal, it cannot be determined if the flare was manufactured to specifications.Dimensional analysis confirmed that the device and components were manufactured to the correct specifications and tolerances.Additionally, a document based investigation evaluation was performed.Inspection activities are in place to prevent the release of nonconforming product related to the reported failure mode.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include the manufacturing quality control checks and process validation.The technical files covering mac-loc catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.A review of the device history record revealed no relevant nonconformances that could have contributed to this failure mode.It should be noted that there were no other complaints reported for lot 9144024 or similar device lots.The instructions for use (ifu) advise the user to inspect the product prior to use to ensure that no damage has occurred.Based on the information provided, examination of returned product and the results of our investigation, a definitive cause could not be established.Appropriate measures have been taken to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8000658
Report Number1820334-2018-03164
Device Sequence Number201724
Product Code LJE
UDI-Device Identifier00827002481664
UDI-Public(01)00827002481664(17)210906(10)9144024
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2021
Device Model NumberN/A
Device Catalogue NumberULT10.2-10.2-26-NUCL-B-RH
Device Lot Number9144024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2018
Initial Date Received by Manufacturer 10/11/2018
Supplement Date Received by Manufacturer12/18/2018
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date12/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR